Hi I'm a 31 year old female on antidepressons called Citalopram I am currently using 40mg a day but are strugelling with remembering most of the things I need to do in a day, I was wondering if it could be the medication and if there is any other reason for this memory loss. I never had a problem with this. I am at a point were I'm thinking to leaf the medication totaly.
I also take CELEXA, aka Citalopram.
I've been on 40 mgs of Celexa for many years (7 yrs +). I've never had any memory loss on Celexa.
Anyhow, how long have you been on Citalopram (Celexa)?
Also, in your post you stated this:
..."I am at a point where I'm thinking to leaf the medication totally..."
What do you mean by "leafing" the medication?
Do you mean that you're thinking of quittting the Celexa cold turkey?
If that's what you mean, plz don't do this because you can't just stop taking Celexa , or any of these anti-depressants "cold turkey" or you will most definetely have even more physical problems (withdrawl (withdrawal) like problems).
Maybe your Doctor did not tell you this, but you need to check with your Doc first before going off these medications. Your Doc will taper you off slowly.
However, more importantly, since your memory loss may or may not be related to the Celexa, it could be that your memory loss is due to something else.
Plz let your Doc know about your memory loss before thinking about quitting Celexa cold turkey.
Example: your memory problems could be from your actual Depression not being taken care of.
When I had my 1st Major Depression, I had a form of memory loss problem, and that was BEFORE I took any meds.
In other words, my depression caused my memory loss. The medications actually restored my memory loss.
So plz call your Doc and tell him/her of your memory problem.
I would like to comment on this. Celexa is a very mild drug in my opinion. I have been on it before for a very long time. I have many mental problems and asked my doctor (PCP), since I had mental problems, to please give me a CAT scan to see if anything physical may be wrong instead of it being a chemical imbalance.
I would suggest this if you have the coverage. Make sure it isnt a brain problem first. If it is not, then talk about switching medications or looking into any other symptoms you may be experiencing. Get your blood work done and any other necessary tests.
Mental issues can be caused by physical problems and memory loss like that is not usual. Also, your depression may not be under control and severe depression can cause your memory to fail.
Yup, as Heyjude said (and also I stated this in my first post), Depression can cause memory loss. Happened to me.
As I was saying in my above posts, I had that memory problem too, but, BEFORE, I went on my anti-depressants.Then once on the meds, my menory issues went away....completely. My memory went back to normal.
Denicalis is also right, in that you want to make sure your Doc rules out any PHYSICAL issues. If you are going to a Doctor, which from your original post it sounds like you are, Edith, you should mention memory problems to him/her first off.
But once again, I have to re-itirate that when a person takes themself OFF these SSRIS "Cold Turkey", they will have major issues in return. That's why a Doc normally takes a person off these meds very slowly.Common practice.
Also, as I said before, if Edith was placed on 40mgs of CELEXA all in one shot (in other words, NOT slowly) then Edith could have had problems from the very Quick release of her meds to her system. That's why Docs always place a patient on these meds in very slow increments. There is a reaon why doctors do that.
Hi, just wanted to add something to the memory loss due to the use of Lexapro. Since starting Lexapro I sleep more, sometimes more then it's necessary and I truly believe that's my cause for the memory loss/space out-ness. Just a thought.
hey same prob as mine. I sleep A LOT. even after sleeping for 7 hours, i still fell very sleepy in the morning..i'm taking lexapro 15 mg at the moment because I'm having prob with concentration and memory..really affect me badly..i felt better at first after taking like 1 month..but not i still unable to fully concentrate and often space out..huhu i'm thinking of changing medicine
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.